advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Perth, Australia:

I have just gone on Protophane, 19 units at night time, about a month ago after about 10 years with type 2. I also take Actos and metformin as before I went on to insulin. The insulin has made no difference to my readings. I saw the family doctor about two weeks ago who suggested I increase the dosage a couple of notches, from 19 to 22 to see if it would make a different. There was still no change. I have since tried an additional 22 unit injection at lunchtime and there's still no change.

I have double checked my injection technique and have tried a fresh box of Protophane to see if that was problem. The insulin has been stored in accordance with the temperature and other requirements in the instructions. My specialist is away and I would like to know why the insulin doesn't seem to work. What do you guys recommend?

Answer:

First, it is important to know that we are not treating you. Your therapy is still between you and your physician. From an information point of view, I would like you to know that it is a common intervention to add a long-acting insulin at bedtime with the purpose of trying to normalize your fasting glucose in the morning. Giving the injection at lunch is not a usual intervention, unless a more intensive insulin regimen is called for. The long-acting insulin is increased until you get a good response with the fasting glucose. In your case, you may not be on enough insulin to see a result. I would suggest you follow the directions of your physician. It would work best if you monitor closely and let your physician know the results so that appropriate changes can be made.

JTL

DTQ-20040529003912
Original posting 2 Jun 2004
Posted to Insulin and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.